Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 4, 2016, 9:06 AM EST. It took effect at Jan 4, 2016, 6:00 PM EST. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 9:06 AM EST (14:06 UTC)
- In effect from
- Jan 4, 2016, 6:00 PM EST
- Expired
- Jan 7, 2016, 1:00 AM EST
- In force
- 55 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
972 WHUS72 KTAE 041406 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING THROUGH 7 AM EST WEDNESDAY... GMZ730-750-755-765-770-775-042130- /O.NEW.KTAE.SC.Y.0002.160104T2300Z-160106T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 906 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST WEDNESDAY. * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
10 follow-up statements
827 WHUS72 KTAE 042110 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING THROUGH 1 PM EST WEDNESDAY... GMZ730-750-755-765-770-775-051200- /O.EXT.KTAE.SC.Y.0002.160104T2300Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 410 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST 25 KNOTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
355 WHUS72 KTAE 050139 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 PM EST MON JAN 4 2016 GMZ730-750-755-765-770-775-051000- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 839 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST 25 KNOTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
331 WHUS72 KTAE 050838 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY FOR THE GULF COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND FOR STRONG WINDS AND ROUGH SEAS... GMZ730-750-755-765-770-775-051600- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 338 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST AROUND 20 KNOTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST SEAS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
895 WHUS72 KTAE 051419 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 919 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY FOR THE GULF COASTAL WATERS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND FOR STRONG WINDS AND ROUGH SEAS... GMZ730-750-755-765-770-775-052130- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 919 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST AROUND 20 KNOTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST SEAS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
965 WHUS72 KTAE 052128 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 428 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-060330- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 428 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET...HIGHEST SEAS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
512 WHUS72 KTAE 060139 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-061100- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 839 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET...HIGHEST SEAS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
974 WHUS72 KTAE 060904 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TODAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES FOR HIGH WINDS AND SEAS... GMZ730-750-755-765-770-775-061800- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160106T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 404 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS...SUBSIDING THIS AFTERNOON. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET...HIGHEST SEAS OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
602 WHUS72 KTAE 061449 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 949 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TODAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES FOR HIGH WINDS AND SEAS... GMZ730-750-755-765-770-775-070000- /O.EXT.KTAE.SC.Y.0002.000000T0000Z-160107T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 949 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS. * PEAK SEAS...4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
771 WHUS72 KTAE 062039 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY MORNING FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-070445- /O.EXT.KTAE.SC.Y.0002.000000T0000Z-160107T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 339 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * PEAK WINDS...NORTHEAST AROUND 20 KNOTS. * PEAK SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
883 WHUS72 KTAE 070348 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... GMZ730-750-755-765-770-775-070600- /O.CON.KTAE.SC.Y.0002.000000T0000Z-160107T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1048 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * PEAK WINDS...NORTHEAST AROUND 20 KNOTS. * PEAK SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:03 AM EST, 3 minutes earlier.
Area forecast discussion, Jan 4, 9:03 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 AM EST MON JAN 4 2016
.Near Term [Through Today]...
Today will feature sunny skies and seasonal afternoon high
temperatures ranging from the mid 50s across the northwest to
lower 60s across the southeast big bend. Northerly winds are
expected to gust to near 20 mph at times this afternoon.
&&
.Prev Discussion [556 AM EST]...
.Short Term [Tonight Through Wednesday]...
The rather deep upper level trough over the northeast CONUS will be
at peak intensity early tonight. 500 mb heights in the northern
stream will actually rise to slightly above- average levels over
this region by Wednesday. A weak short wave trough in the
subtropical jet stream will affect our forecast area late Tuesday
night and Wednesday. However, most of its interaction with the polar
front will be along or east of the FL east coast. Its main impact
locally will be an increase in clouds. At the surface, a large high
pressure system will translate slowly eastward across the eastern
CONUS. The boundary layer over much of this region will initially be
quite shallow, cold, and dry, but will begin to gradually warm
and moisten on Wednesday afternoon as its circulation becomes
centered off the Mid Atlantic coast.
The primary forecast challenge for our area will be low
temperatures. Most of the NWP models and MOS forecast a light
freeze tonight, but they also forecast the wind speeds to remain
at least 5 KT. Usually such winds are enough to prevent freezing
temperatures. Our forecast is slightly above the MOS/model
consensus, and we've based the area coverage of tonight's freeze
watch largely on the 21 UTC SREF probability of freezing
temperatures (i.e. where this probability exceeds 40%). A light
freeze is possible on Tuesday night as well, though our confidence
is rather low since we expect clouds to increase rapidly during
the night. If there is a freeze, it would probably be confined to
central AL and GA, and affect only the northern portions of our
forecasts area.
High temperatures will be below average- only in the upper 40s
(north) to mid 50s (south) on Tuesday, despite plenty of sun, as
poor vertical mixing helps to limit warming. Highs will range
from the mid 50s (north) to lower 60s (south) on Wednesday, as
weak warm air advection is offset somewhat by increasing clouds.
.Long Term [Wednesday Night Through Monday]...
The forecast 500 mb flow fits the typical wintertime El Nino
pattern, with multiple short wave troughs affecting the Southeast
as they translate eastward or northeastward along the subtropical
jet stream. The first such trough will enhance our rain chances
Thursday and early Friday, with the next system affecting our
weather over the weekend. High temperatures on Thursday will still
be rather cool, in the upper 50s to lower 60s; then warm to the
mid 60s to lower 70s Friday through Sunday. Lows will be in the
40s Thursday, then in the 50s this weekend. A cooldown is likely
to begin on Monday.
.Aviation...
[Through 12Z Tuesday]...
VFR conditions will continue throughout the TAF cycle. Mid-level
clouds will clear out this morning. Northerly winds may be gusty
at times.
.Marine...
Winds and seas will be just below Small Craft Advisory levels today.
We expect them to increase to advisory levels tonight as the
pressure gradient increases a bit, and the PBL momentum flux also
increases (presumably due to above- average water temperatures
and cold air advection). With a strong high pressure system
centered well to the north, strong N-NE winds will persist through
Wednesday.
.Fire Weather...
With a dry air mass in place, relative humidity values will be
very low for the next few days. However, Red Flag criteria will
not be met.
.Hydrology...
While many of the rivers in southeast AL, southwest GA, and the FL
Panhandle remained in flood, the stages at most sites have either
crested, or were nearing a broad crest. Some of the river stages
across south central GA and the FL Big Bend have increased over the
past few days, but most remained below action stage. The good news
is that we do not expect any rain through Wednesday night. Although
rain chances increase later this week, and once again over the
weekend, we currently do not see the ingredients for prolonged
heavy rain. Thus storm total QPF for each system is likely to be
less than an inch.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 59 33 52 35 59 / 0 0 0 0 0
Panama City 57 38 52 40 58 / 0 0 0 0 0
Dothan 54 30 48 32 53 / 0 0 0 0 0
Albany 55 29 48 31 53 / 0 0 0 0 0
Valdosta 59 32 50 34 56 / 0 0 0 0 10
Cross City 63 35 56 41 64 / 0 0 0 0 10
Apalachicola 59 39 54 42 60 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Wednesday morning FOR
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Jefferson-Jackson-Leon-Liberty-Madison-North Walton-
Washington.
GA...Freeze Watch from late tonight through Wednesday morning FOR
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Freeze Watch from late tonight through Wednesday morning FOR
Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory from 6 PM this evening to 7 AM EST
Wednesday FOR Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MCDERMOTT
MARINE...FOURNIER
FIRE WEATHER...MCDERMOTT
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:45 AM EST | Freeze Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 11 hr |
| Jan 4, 10:53 AM EST | Rip Current Statement | TAE | Gulf | 11 hr |
| Jan 4, 2:24 PM EST | Freeze Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 6 more | 19 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.